Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 42, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Aug 27, 2008, 8:53 PM EDT for Duplin County, Lenoir County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2008, 8:53 PM EDT (00:53 UTC)
- Expired
- Aug 27, 2008, 9:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Duplin County, NC, Lenoir County, NC
The radar
The Raleigh/Durham radar (KRAX), 89 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2476 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KMHX 280053 TORMHX NCC061-107-280145- /O.NEW.KMHX.TO.W.0042.080828T0053Z-080828T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 853 PM EDT WED AUG 27 2008 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * TORNADO WARNING FOR... CENTRAL DUPLIN COUNTY IN EASTERN NORTH CAROLINA... SOUTHERN LENOIR COUNTY IN EASTERN NORTH CAROLINA... * UNTIL 945 PM EDT * AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR KORNEGAY... OR ABOUT 13 MILES EAST OF WARSAW...MOVING NORTHEAST AT 8 MPH. * THE TORNADO WILL BE NEAR... KORNEGAY BY 925 PM EDT... ALBERTSON...6 MILES SOUTHWEST OF DEEP RUN AND 9 MILES SOUTH OF MOSS HILL BY 945 PM EDT... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3523 7777 3512 7760 3487 7786 3500 7801 TIME...MOT...LOC 0053Z 227DEG 7KT 3500 7786 $$ CULLEN
3 follow-up statements
000 WWUS52 KMHX 280110 SVSMHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 910 PM EDT WED AUG 27 2008 NCC061-107-280145- /O.CON.KMHX.TO.W.0042.000000T0000Z-080828T0145Z/ DUPLIN NC-LENOIR NC- 910 PM EDT WED AUG 27 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR SOUTHWESTERN LENOIR AND CENTRAL DUPLIN COUNTIES... AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR KORNEGAY...OR ABOUT 13 MILES EAST OF WARSAW...MOVING NORTHEAST AT 8 MPH. THE TORNADO WILL BE NEAR... KORNEGAY BY 935 PM EDT... ALBERTSON...PINK HILL AND 7 MILES SOUTHWEST OF DEEP RUN BY 945 PM EDT... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3523 7777 3512 7760 3487 7786 3500 7801 TIME...MOT...LOC 0110Z 222DEG 7KT 3502 7785 $$ CULLEN
000 WWUS52 KMHX 280134 SVSMHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 934 PM EDT WED AUG 27 2008 NCC061-107-280145- /O.CON.KMHX.TO.W.0042.000000T0000Z-080828T0145Z/ DUPLIN NC-LENOIR NC- 934 PM EDT WED AUG 27 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR SOUTHWESTERN LENOIR AND CENTRAL DUPLIN COUNTIES... AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR KORNEGAY...OR ABOUT 15 MILES EAST OF WARSAW...MOVING NORTHEAST AT 10 MPH. THE TORNADO WILL BE NEAR... ALBERTSON...PINK HILL...7 MILES WEST OF DEEP RUN AND 8 MILES SOUTHWEST OF MOSS HILL BY 945 PM EDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3523 7777 3512 7760 3487 7786 3500 7801 TIME...MOT...LOC 0134Z 217DEG 9KT 3507 7783 $$ CULLEN
000 WWUS52 KMHX 280145 SVSMHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 945 PM EDT WED AUG 27 2008 NCC061-107-280155- /O.EXP.KMHX.TO.W.0042.000000T0000Z-080828T0145Z/ DUPLIN NC-LENOIR NC- 945 PM EDT WED AUG 27 2008 ...THE TORNADO WARNING FOR SOUTHWESTERN LENOIR AND CENTRAL DUPLIN COUNTIES EXPIRES AT 945 PM EDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3523 7777 3512 7760 3487 7786 3500 7801 TIME...MOT...LOC 0145Z 217DEG 9KT 3509 7781 $$ CULLEN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Aug 27, 5:03 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Aug 27, 5:03 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 503 PM EDT WED AUG 27 2008 .SYNOPSIS... A FRONT WITH TROPICAL MOISTURE WILL MOVE SLOWLY BACK NORTH ACROSS THE REGION TONIGHT AND THURSDAY AS THE REMNANTS OF FAY PASS BY TO THE WEST AND NORTHWEST. A LINGERING AREA OF WEAK LOW PRESSURE WILL REMAIN ACROSS NORTH CAROLINA FRIDAY AND SATURDAY AND PRODUCE SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL CROSS THE REGION SUNDAY. HIGH PRESSURE FROM THE NORTH WILL BUILD OVER THE STATE ON MONDAY THROUGH WEDNESDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... ABUNDANT MOISTURE CONTINUES TO STEAM INTO THE REGION AS THE REMNANTS OF FAY LIFT W OF THE APPALACHIANS. THE HEAVIEST SHOWERS ARE LIFTING NORTH OF HIGHWAY 70 AND E OF HIGHWAY 17 LATE THIS AFTERNOON...HOWEVER ANOTHER LINE OF SHOWERS STRETCHING FROM RALEIGH SOUTH TO MYRTLE BEACH IS LIFTING NNE AND IS EXPECTED TO MOVE INTO REGION THIS EVENING AND WILL KEEP LIKELY POPS THROUGH MIDNIGHT. SO FAR THIS AFTERNOON THE MAJORITY OF THE TORNADIC ACTIVITY HAS REMAINED W OF THE REGION ALONG A WARM FRONT AND CLOSER TO THE LOW CENTER. SUPPORT FOR STRONG UPDRAFTS WILL CONTINUE TO WANE AS INSTABILITY DECREASES AND SHEAR WEAKENS AND THREAT FOR TORNADOES WILL CONTINUE TO DECREASE AS WELL AND HAVE CANCELLED THE TORNADO WATCH FOR THE REGION. THE WARM FRONT WILL BEGIN TO LIFT N ACROSS THE REGION OVERNIGHT AND CONVERGENCE ALONG THE FRONT WILL CONTINUE TO BRING A CHANCE OF SHOWERS ACROSS EASTERN NC AND WILL MAINTAIN LIKELY POPS NE PORTION AND CHANCE SW. ABUNDANT CLOUD COVER WILL ONCE AGAIN LIMIT RADIATIONAL COOLING KEEPING LOWS IN THE L/M70S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... THE WARM FRONT LIFTS N OF THE REGION THU WHILE A TROUGH OF LOW PRES REMAINS ACROSS THE COASTAL PLAIN THROUGH FRI. DEEP MOISTURE WILL LIFT NE OF THE REGION THU BUT THE TROUGH ALONG WITH WEAK DIVERGENCE ALOFT AND AN UPPER TROUGH SLOWLY SLIDING EWD ACROSS THE REGION WILL SUPPORT A CHANCE OF SHOWERS THROUGH THE SHORT TERM...ESPECIALLY DURING PEAK HEATING TIMES. MORE SUNSHINE WILL BRING WARMER TEMPS WITH HIGHS IN THE M/U 80S WHILE HIGH DEWPOINTS WILL KEEP MIN TEMPS IN THE U60S TO L70S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A MORE SUBSTANTIAL FRONT WILL FORM OVER THE MID ATLANTIC SATURDAY AND IS PROGGED TO PUSH S ACROSS THE REGION SUNDAY. SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE AHEAD OF THE FRONT WITH DRIER CONDITIONS MOVING INTO THE REGION LATE SUNDAY AS THE FRONT PUSHES S OF THE REGION. AN AMPLIFIED PATTERN WILL DEVELOP EARLY NEXT WEEK WITH A RIDGE TO THE W OF THE REGION AND A TROUGH OFF THE EAST COAST WHICH WILL DEVELOP A BLOCKING PATTERN KEEPING DRY CONDITIONS ACROSS THE REGION TROUGH THE MIDDLE OF NEXT WEEK. TEMPS ARE EXPECTED TO BE NEAR CLIMO THROUGH THE EXTENDED. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... MIX OF VFR AND MVFR WILL CONTINUE THROUGH THIS EVENING WITH SCT CONVECTIVE ACTIVITY. WITH MOIST CONDITIONS AND SE WINDS...EXPECT IFR CIGS TO DEVELOP AGAIN AT MOST TAF SITES. CONDITIONS IMPROVING TO MVFR AND VFR ON THU WITH SCT CONVECTIVE ACTIVITY AGAIN. MIX OF IFR/MVFR LIKELY AGAIN THU NIGHT WITH STRATUS AND FOG. VFR PREVAILING MOST OF REST OF PERIOD. BEST CHC OF CONVECTIVE ACTIVITY WILL BE ALONG AND AHEAD OF FRONT LATE SAT AND SAT NIGHT. HIGH PRES DRYS THINGS OUR SUN AND MON. && .MARINE... OBS INDICATE WINDS HAVE VEERED TO SE UP TO OUTER BANKS S OF OREGON INLET THIS AFTN WITH WEAK BOUNDARY TRYING TO MOVE N. GFS NOW APPEARS TO HAVE BEST HANDLE ON SITUATION...SUPPORTED BY SREF AND ECMWF...AND FOLLOWED IT THROUGH FCST PERIOD. INVERTED SFC TROFFING WILL DEVELOP SW TO NE OVER ERN NC TONIGHT THROUGH EARLY FRI...ALLOWING BOUNDARY TO LIFT N OVER AREA...AND WINDS VEERING TO SE TO S ALL WATERS BY LATE FRI. TIGHEST PRES GRAD AND STRONGEST WINDS WILL BE OVER NRN WATERS THU AND THU NIGHT BUT SPEEDS STILL AROUND 15 KTS AND SEAS UP TO 5 FT. BOUNDARY WILL WEAKEN AND WINDS DIMINISH FRI NIGHT AND SAT AS FRONT APPROACHES FROM NW. FRONT WILL MOVE THROUGH SAT NIGHT AND EARLY SUN. MAIN CAA NE SURGE WILL BE LATE SUN NIGHT AND EARLY MON BUT LIMITED TO AROUND 15 KTS. WW3 FOLLOWED FOR SEAS BUT CAPPED NRN WATERS AT 5 FT LATE THU AND THU NIGHT. .RIP CURRENTS... SE SWELL AROUND 11 SECONDS COMBINED WITH LIGHT TO MODERATE ONSHORE FLOW AND A HIGH ASTRONOMICAL TIDE CYCLE WILL BRING A MODERATE RISK OF RIP CURRENTS ALONG ALL BEACHES AGAIN ON THU. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...SK NEAR TERM...SK SHORT TERM...SK LONG TERM...SK AVIATION...JBM MARINE...JBM
Hazardous weather outlook, Aug 27, 5:29 AM EDT, 15 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 529 AM EDT WED AUG 27 2008 NCZ029-044>047-079>081-090>094-280930- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 529 AM EDT WED AUG 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINS ARE POSSIBLE TODAY AND TONIGHT AS THE REMNANTS OF TROPICAL STORM FAY PASS TO THE WEST AND PUSH A FRONT WITH TROPICAL MOISTURE INTO NORTH CAROLINA. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HEAVIER AMOUNTS OF 3 INCHES OR MORE ARE POSSIBLE BY THURSDAY MORNING. THIS RAIN WILL PRODUCE SOME URBAN AND POOR DRAINAGE FLOODING. IN ADDITION TO THE HEAVY RAIN...THERE IS A THREAT FOR AN ISOLATED TORNADO TODAY...ESPECIALLY OVER AREAS WEST OF HIGHWAY 17. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. NCZ095-098-103-104-280930- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 529 AM EDT WED AUG 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINS ARE POSSIBLE TODAY AND TONIGHT AS THE REMNANTS OF TROPICAL STORM FAY PASS TO THE WEST AND PUSH A FRONT WITH TROPICAL MOISTURE INTO NORTH CAROLINA. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HEAVIER AMOUNTS OF 3 INCHES OR MORE ARE POSSIBLE BY THURSDAY MORNING. THIS RAIN WILL PRODUCE SOME URBAN AND POOR DRAINAGE FLOODING. IN ADDITION TO THE HEAVY RAIN...THERE IS A THREAT FOR AN ISOLATED TORNADO TODAY...ESPECIALLY OVER AREAS WEST OF HIGHWAY 17. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A MODERATE RISK OF RIP CURRENTS WILL CONTINUE THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Aug 27, 7:37 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
737 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TORNADO ROSE HILL 34.83N 78.03W
08/27/2008 DUPLIN NC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED A TORNADO ON THE GROUND ON
HIGHWAY 117 BETWEEN ROSE HILL AND TEACHEY. NO DAMAGE
OBSERVED.
&&
BCULLENSpecial weather statement, Aug 27, 7:51 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 751 PM EDT WED AUG 27 2008 NCZ091-280100- LENOIR- 751 PM EDT WED AUG 27 2008 ...STRONG THUNDERSTORMS WILL AFFECT LENOIR COUNTY UNTIL 900 PM EDT... AT 751 PM EDT...THERE WERE STRONG THUNDERSTORMS 28 MILES SOUTH OF LA GRANGE...OR ABOUT 13 MILES SOUTHEAST OF WARSAW...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PINK HILL AT 815 PM EDT...DEEP RUN AT 830 PM EDT...MOSS HILL...AND...WOODINGTON AT 840 PM EDT...FALLING CREEK AT 850 PM EDT...KINSTON AT 855 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE DAWSON AND GRAINGERS. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. AUSTIN
Special weather statement, Aug 27, 8:12 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 812 PM EDT WED AUG 27 2008 NCZ079-090-091-280115- DUPLIN-LENOIR-GREENE- 812 PM EDT WED AUG 27 2008 ...STRONG THUNDERSTORMS WILL AFFECT GREENE...LENOIR AND DUPLIN COUNTIES UNTIL 915 PM EDT... AT 812 PM EDT...THERE WERE STRONG THUNDERSTORMS 16 MILES SOUTH OF LA GRANGE...OR ABOUT 13 MILES SOUTHEAST OF MOUNT OLIVE...MOVING NORTHEAST AT 13 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ALBERTSON AT 820 PM EDT...MOSS HILL AT 855 PM EDT...LA GRANGE AT 915 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE DAWSON... INSTITUTE...JASON...KORNEGAY AND FALLING CREEK. THIS STORM MAY BE PRODUCING A FUNNEL CLOUD. IF THE STORM ROTATION STRENGTHENS A TORNADO WARNING MAY BE ISSUED. WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREEES...OR IN CONVERTIBLE AUTOMOBILES. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. CULLEN
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 5:17 AM EDT | Small Craft Advisory | MHX | 18 hr | |
| Aug 28, 5:59 AM EDT | Coastal Flood Statement | MHX | 14 hr | |
| Aug 28, 6:25 AM EDT | Special Marine Warning | MHX | 65 min | |
| Aug 28, 6:28 AM EDT | Special Marine Warning | MHX | 62 min | |
| Aug 28, 7:26 AM EDT | Special Marine Warning | MHX | 49 min |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.